Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 183, NWS New Orleans, LA

August 15, 2000East Baton Rouge Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 15, 2000, 6:30 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2000, 6:30 PM CDT (23:30 UTC)
Expired
Aug 15, 2000, 7:00 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Baton Rouge Parish, LA, Livingston Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 152332
SVRNEW
LAC033-063-160000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 PM CDT TUE AUG 15 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF DENHAM SPRINGS

* UNTIL 700 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GREENWELL SPRING...OR ABOUT 8 MILES
  NORTH OF DENHAM SPRINGS...MOVING SOUTHEAST AT 10 TO 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES NORTHWEST OF WALKER
  4 MILES NORTHEAST OF DENHAM SPRINGS

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 15, 3:00 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT TUE AUG 15 2000

I AM WONDERING IF THE UPCOMING FORECAST PERIOD WILL BE AS BENIGN AS
THE MODELS ALLUDE. IN HINDSIGHT FROM MORNING NEWAFDNEW DISCUSSION...
IT WORKED WELL BY HOLDING ONTO ONGOING FORECAST POPS AS MOISTURE
ADVECTION RECOVERED ENOUGH TO TRIGGER SCATTERED COVERAGE IN RARE
AUGUST NORTHWEST FLOW REGIME.

THE MODELS...PARTICULARLY THE ETA...ADVERTISES A DRY PACKAGE BUT IT
SEEMS ALL HAVE BEEN DEFICIENT IN THERMODYNAMIC PARAMETERIZATION
LATELY. THE KINEMATICS SEEM FINE AS THE LOW LEVEL NW FLOW
MATERIALIZED AS PROGGED BUT DESPITE HIGHER HEIGHTS AND MSL PRESSURES
THE AIRMASS CONTINUES TO REMAIN UNSTABLE AND CAPABLE OF MAX HEATING
CONVECTION. AN INTERESTING FEATURE IN THE MODEL RUNS IS THE PRESENCE
OF A SURFACE LOW PRESSURE CIRCULATION THAT TRANSLATES FROM SW
FLORIDA TO NEAR HATTIESBURG MS BY WED NIGHT ALONG A DECAYED FRONTAL
BOUNDARY.

WITH A FOCUS IN PLACE AND A LIFT MECHANISM PROPAGATING ACROSS THE
AREA...ALONG WITH POTENTIAL DYNAMIC INFLUENCES FROM THE NORTHERN
PERIPHERY OF THE RIDGE...BELIEVE IT PRUDENT TO MAINTAIN 30 PERCENT
POPS THE NEXT COUPLE OF DAYS ACROSS THE AREA. THIS WILL BE IN LINE
WITH CONTINUITY...PERSISTENCE AND CLIMO...BUT WILL BE HIGHER THAN
MOS GUIDANCE. MID 90S TEMPS SEEM PLAUSIBLE FOR MUCH OF THE AREA.

MCB 71/96/70/97 1313     BTR 73/95/73/96 1313
MSY 77/95/73/96 1313     GPT 75/94/74/95 1313

.NEW...NONE
LA...NONE.
MS...NONE.
24

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.